Puffy cheeks/eyes after filler. (photos)

i got restylane and the result was perfect for about 6 weeks. now, i am having these ugly bags under my eyes/on my cheek on both side:(... did the filler caused this? there is no medical reason, blood tests were fine. lymphatic massage etc does not help...thanks a lot for your help!

Doctor Answers 4

Swelling after Restylane

Restylane is a hyaluronic acid filler and attracts water. What you are seeing is this. This can happen when the filler is superficially (close to the surface of the skin). You can have some or all of the filler dissolved with hyaluronidase. I recommend having this evaluated by your treating physician. 


Summit Emergency Medicine Physician
5.0 out of 5 stars 46 reviews

Swelling after Restylane

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Restylane is a hyaluronic acid filler and attracts water. What you are seeing is this. This can happen when the filler is superficially (close to the surface of the skin). You can have some or all of the filler dissolved with hyaluronidase. I recommend having this evaluated by your treating physician. 


Summit Emergency Medicine Physician
5.0 out of 5 stars 46 reviews

Filler causing festoons

Hyaluronic acid fillers can attract water- some more than others.  If you have a tendency toward fluid cheek bags (fluid festoons) then the fillers can exacerbate them, particularly if the filler is placed superficially (close to the skin surface).  You may wish to have some of the filler reduced with an enzyme injection.  I suggest you see your injector to discuss. 

Brett S. Kotlus, MD, MS
New York Oculoplastic Surgeon
5.0 out of 5 stars 63 reviews

Filler causing festoons

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Hyaluronic acid fillers can attract water- some more than others.  If you have a tendency toward fluid cheek bags (fluid festoons) then the fillers can exacerbate them, particularly if the filler is placed superficially (close to the skin surface).  You may wish to have some of the filler reduced with an enzyme injection.  I suggest you see your injector to discuss. 

Brett S. Kotlus, MD, MS
New York Oculoplastic Surgeon
5.0 out of 5 stars 63 reviews

Malar edema

It looks like malar edema and that can be contributed to by the fillers which retain fluid.  Best of luck.

Malar edema

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

It looks like malar edema and that can be contributed to by the fillers which retain fluid.  Best of luck.

Swelling following injection of Restylane

 Thank you for sharing your question. It appears you have fluid retention in the area where Restylane was injected. Vitrase can be injected to dissolve the product and your problem should resolve. Make sure to go to experienced injectors for all treatments. Best of luck, 

Swelling following injection of Restylane

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

 Thank you for sharing your question. It appears you have fluid retention in the area where Restylane was injected. Vitrase can be injected to dissolve the product and your problem should resolve. Make sure to go to experienced injectors for all treatments. Best of luck, 

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.